MAUDE Adverse Event Report: DEPUY SPINE INC SINGLE INNIE INSERTER; DRIVER

DEPUY SPINE INC SINGLE INNIE INSERTER; DRIVER
Model Number 279702000
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted: investigation flow: visual.Visual inspection: the single innie inserter (p/n: 279702000, lot number: x0305) was received at us cq.Upon visual inspection, there is no damage or foreign material on the device.The returned photos show a vial with flakes of an unknown material, but the photos do not show the devices with this material on them.Document/specification review: no design issues or discrepancies were identified.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Conclusion: the overall complaint was not confirmed for the single innie inserter (p/n: 279702000, lot number: x0305) as no damage was observed and no foreign material was returned or observed on the devices.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number x0305 was released in three (3) batches: batch1: lot qty of 54 units were released on (b)(6) 2005 with no discrepancies.Batch 2: lot qty of 55 units were released on (b)(6) 2005 with no discrepancies.Batch 3: lot qty of 54, 54, and 55 units (combined receipts) were released on (b)(6) 2005 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that unable to clean the distal end of the x25 inserter for innies by following all cleaning steps.It did not happen during the procedure but still risk for contamination.There was no patient involvement reported.Concomitant device reported: unknown innies (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) mmsi driver shaft for red screw this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SINGLE INNIE INSERTER
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10428255
Report Number1526439-2020-01492
Device Sequence Number19431198
Product Code HWR
UDI-Device Identifier10705034198408
UDI-Public(01)10705034198408
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702000
Device Catalogue Number279702000
Device Lot NumberX0305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MONO/POLYAXIAL SCREWS